Table of Contents  

Delayed recovery from unusual and late-onset complications of organophosphate poisoning

Mahmod Elshahat Awad Makhlof, Hussein Kandeel, Syed Urooj Ahmed, Hoda Mohamed Bakri Hammoda
Published in : HAMDAN MEDICAL JOURNAL ; Vol 10, No 1 (2017)
DOI : 10.7707/hmj.613

Abstract


Self-poisoning with organophosphate (OP) pesticides has become a serious problem in developing countries. OPs inhibit acetylcholinesterase, leading to the accumulation of acetylcholine, which, in turn, leads to autonomic, somatic and central nervous system malfunction. The clinical features of OP toxicity are defined as acute cholinergic crisis; other manifestations include intermediate and delayed polyneuropathy. Here, we report a case of a 75-year-old man who allegedly intentionally ingested OP insecticide and who presented with cardiac arrest complicated by intermediate syndrome and delayed organophosphorusinduced polyneuropathy. All complications occurred during the course of management, for example unusual complete heart block and late onset of complete limb paralysis reported in this case. This report highlights uncommon complications of OP poisoning and that early awareness of these complications by the physicians and intensive supportive treatment is the key to successful management.



View article in  :   PDF     HTML    



Add comment 





Home  Editorial Board  Search  Current Issue  Archive Issues  Announcements  Aims & Scope  About the Journal  How to Submit  Contact Us
Find out how to become a part of the HMJ  |   CLICK HERE >>
© Copyright 2012 - 2013 HMJ - HAMDAN Medical Journal. All Rights Reserved         Website Developed By Cedar Solutions INDIA